Alert archive / New Mexico / Wind Advisories in 2019
Wind Advisory 36, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Jun 8, 2019, 8:18 PM MDT. It took effect at Jun 9, 2019, 3:00 AM MDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2019, 8:18 PM MDT (02:18 UTC)
- In effect from
- Jun 9, 2019, 3:00 AM MDT
- Expired
- Jun 9, 2019, 3:00 PM MDT
- In force
- 12 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
235 WWUS75 KABQ 090218 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 818 PM MDT Sat Jun 8 2019 ...STRONG WINDS DOWN THE EASTERN PLAINS LATE TONIGHT INTO SUNDAY... .A strong back door cold front will race south across the eastern plains later tonight into Sunday, with several hours of strong north to northeast winds behind the front. NMZ530-531-091100- /O.NEW.KABQ.WI.Y.0036.190609T0900Z-190609T1800Z/ Union County-Harding County- 818 PM MDT Sat Jun 8 2019 ...WIND ADVISORY IN EFFECT FROM 3 AM TO NOON MDT SUNDAY... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect from 3 AM to noon MDT Sunday. * LOCATION...Union and Harding Counties. * WINDS...North to northeast 25 to 40 mph with gusts of 45 to 50 mph. * TIMING...Winds will increase tonight and become strong after midnight, lasting through Sunday morning. * VISIBILITY...Locally reduced in dust prone areas. * LOCAL IMPACTS...Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Drivers of vans, campers, trailers, and other high profile vehicles should exercise extreme caution, especially on west to east oriented highways. This including U.S. Highways 64, 87 and 56 around Clayton. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ NMZ534>536-091100- /O.NEW.KABQ.WI.Y.0036.190609T1200Z-190609T2100Z/ Quay County-Curry County-Roosevelt County- 818 PM MDT Sat Jun 8 2019 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 3 PM MDT SUNDAY... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect from 6 AM to 3 PM MDT Sunday. * LOCATION...Quay, Curry and Roosevelt Counties. * WINDS...North to Northeast 25 to 40 mph with gusts of 45 to 50 mph. * TIMING...Winds will increase late tonight and be strong from early Sunday morning through mid afternoon. * VISIBILITY...Locally reduced in dust prone areas. * LOCAL IMPACTS...Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Drivers of vans, campers, trailers, and other high profile vehicles should exercise extreme caution, especially on west to east oriented highways, including Interstate 40. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ 40
3 follow-up statements
901 WWUS75 KABQ 090927 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 327 AM MDT Sun Jun 9 2019 ...STRONG BACKDOOR COLD FRONT MOVING SOUTH AND WEST TODAY... .A potent back door cold front will race south and west across the area today. The strongest winds, gusts in the 40-50 mph range, associated with this late season cold front will be found near the New Mexico and Texas state line during the morning, and then in the vicinity of gaps along the central mountain chain tonight. NMZ518-519-525-091800- /O.NEW.KABQ.WI.Y.0037.190610T0100Z-190610T1100Z/ Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Upper Tularosa Valley- 327 AM MDT Sun Jun 9 2019 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 5 AM MDT MONDAY... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect from 7 PM this evening to 5 AM MDT Monday. * LOCATION...Albuquerque Metro Area, especially below canyons like Tijeras Canyon, the Santa Fe Metro, and Upper Tularosa Valley to include the U.S. 70/380 corridor west of Capitan to Carrizozo. * WINDS...East winds increasing 25 to 40 mph with gusts around 50 mph. * TIMING...East winds developing late this afternoon, rapidly increasing after 7-8 PM MDT and persisting through daybreak Monday before diminishing. * VISIBILITY...Localized areas of blowing dust may suddenly reduce visibilities. * LOCAL IMPACTS...Potentially dangerous cross winds for drivers of vans, campers, trailers, and other high profile vehicles, especially on north to south oriented highways. Trash cans, outdoor furniture and other loose or lightweight outdoor objects could become airborne if not properly secured. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ NMZ530-531-091800- /O.CON.KABQ.WI.Y.0036.000000T0000Z-190609T1800Z/ Union County-Harding County- 327 AM MDT Sun Jun 9 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY... * LOCATION...Union and Harding counties. * WINDS...North to northeast 25 to 40 mph with gusts of 45 to 50 mph. * TIMING...Winds will peak in strength this morning before gradually diminishing after mid to late morning. * VISIBILITY...Localized areas of blowing dust may suddenly reduce visibilities. * LOCAL IMPACTS...Potentially dangerous cross winds for drivers of vans, campers, trailers, and other high profile vehicles, especially on west to east oriented highways. This would include U.S. Highways 64, 87 and 56 around Clayton. Trash cans, outdoor furniture and other loose or lightweight outdoor objects could become airborne if not properly secured. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ NMZ534>536-091800- /O.CON.KABQ.WI.Y.0036.190609T1200Z-190609T2100Z/ Quay County-Curry County-Roosevelt County- 327 AM MDT Sun Jun 9 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 3 PM MDT THIS AFTERNOON... * LOCATION...Quay, Curry and Roosevelt counties. * WINDS...North to Northeast 25 to 40 mph with gusts of 45 to 50 mph. * TIMING...Winds will increase early this morning through mid afternoon. * VISIBILITY...Localized areas of blowing dust may suddenly reduce visibilities. * LOCAL IMPACTS...Potentially dangerous cross winds for drivers of vans, campers, trailers, and other high profile vehicles, especially on west to east oriented highways. This would Interstate 40 and U.S. 54/60 near Melrose and Clovis. Trash cans, outdoor furniture and other loose or lightweight outdoor objects could become airborne if not properly secured. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
968 WWUS75 KABQ 091737 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1137 AM MDT Sun Jun 9 2019 ...STRONG BACKDOOR COLD FRONT MOVING SOUTH AND WEST TODAY... .A potent back door cold front will race south and west across the area today. The strongest winds, gusts in the 40-50 mph range, associated with this late season cold front will be found near the New Mexico and Texas state line during the morning, and then in the vicinity of gaps along the central mountain chain tonight. NMZ530-531-091845- /O.EXP.KABQ.WI.Y.0036.000000T0000Z-190609T1800Z/ Union County-Harding County- 1137 AM MDT Sun Jun 9 2019 ...WIND ADVISORY WILL EXPIRE AT NOON MDT TODAY... Windy conditions will persist through the afternoon, but wind speeds will remain below Wind Advisory thresholds. $$ NMZ518-519-525-092100- /O.CON.KABQ.WI.Y.0037.190610T0100Z-190610T1100Z/ Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Upper Tularosa Valley- 1137 AM MDT Sun Jun 9 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 5 AM MDT MONDAY... * LOCATION...Albuquerque Metro Area, especially below canyons like Tijeras Canyon, the Santa Fe Metro, and Upper Tularosa Valley to include the U.S. 70/380 corridor west of Capitan to Carrizozo. * WINDS...East winds increasing 25 to 40 mph with gusts around 50 mph. * TIMING...East winds developing late this afternoon, rapidly increasing after 7-8 PM MDT and persisting through daybreak Monday before diminishing. * VISIBILITY...Localized areas of blowing dust may suddenly reduce visibilities. * LOCAL IMPACTS...Potentially dangerous cross winds for drivers of vans, campers, trailers, and other high profile vehicles, especially on north to south oriented highways. Trash cans, outdoor furniture and other loose or lightweight outdoor objects could become airborne if not properly secured. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ NMZ534>536-092100- /O.CON.KABQ.WI.Y.0036.000000T0000Z-190609T2100Z/ Quay County-Curry County-Roosevelt County- 1137 AM MDT Sun Jun 9 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON... * LOCATION...Quay, Curry and Roosevelt counties. * WINDS...North to Northeast 25 to 40 mph with gusts of 45 to 50 mph. * TIMING...Winds will persist through mid afternoon. * VISIBILITY...Localized areas of blowing dust may suddenly reduce visibilities. * LOCAL IMPACTS...Potentially dangerous cross winds for drivers of vans, campers, trailers, and other high profile vehicles, especially on west to east oriented highways. This would Interstate 40 and U.S. 54/60 near Melrose and Clovis. Trash cans, outdoor furniture and other loose or lightweight outdoor objects could become airborne if not properly secured. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
502 WWUS75 KABQ 092104 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 304 PM MDT Sun Jun 9 2019 ...STRONG BACKDOOR COLD FRONT MOVING SOUTH AND WEST THIS EVENING AND OVERNIGHT... .A potent back door cold front will continue racing south and west across the area today. The strongest winds, gusts in the 40-50 mph range, associated with this late season cold front will be found in the vicinity of gaps and canyons along the central mountain chain tonight. NMZ534>536-092215- /O.EXP.KABQ.WI.Y.0036.000000T0000Z-190609T2100Z/ Quay County-Curry County-Roosevelt County- 304 PM MDT Sun Jun 9 2019 ...WIND ADVISORY HAS EXPIRED... Windy conditions will persist through the late afternoon hours, but will be below advisory threshold. $$ NMZ518-519-525-101100- /O.CON.KABQ.WI.Y.0037.190610T0100Z-190610T1100Z/ Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Upper Tularosa Valley- 304 PM MDT Sun Jun 9 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 5 AM MDT MONDAY... * LOCATION...Albuquerque Metro Area, especially below canyons like Tijeras Canyon, the Santa Fe Metro, and Upper Tularosa Valley to include the U.S. 70/380 corridor west of Capitan to Carrizozo. * WINDS...East winds increasing 25 to 40 mph with gusts around 50 mph. * TIMING...East winds developing late this afternoon, rapidly increasing significantly after 7-8 PM MDT and persisting through daybreak Monday before diminishing. * VISIBILITY...Localized areas of blowing dust may suddenly reduce visibilities. * LOCAL IMPACTS...Potentially dangerous cross winds for drivers of vans, campers, trailers, and other high profile vehicles, especially on north to south oriented highways. Trash cans, outdoor furniture and other loose or lightweight outdoor objects could become airborne if not properly secured. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Jun 8, 8:03 PM MDT, 15 minutes earlier.
Area forecast discussion, Jun 8, 8:03 PM MDT, 15 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 803 PM MDT Sat Jun 8 2019 .UPDATE... Increased winds across the far eastern plains for late tonight into Sunday and will be issuing a wind advisory for these areas. Zones updated shortly. && .PREV DISCUSSION...551 PM MDT Sat Jun 8 2019... .AVIATION... 00Z TAF CYCLE VFR conditions currently prevail across the area and should continue through Sunday, although there is some concern for MVFR cigs in the eastern plains Sunday. The main forecast challenge is late tonight and Sunday with the arrival of a strong backdoor cold front. The front should move into far northeast NM near midnight, reaching KTCC at 3am, KCVN at 5am and KROW at 8am. The strongest winds will last for 6 to 9 hours behind the front and be closest to the TX border. There winds will gust to 40kt to 45kt, with a rogue gust to 50kt not out of the question. The front will continue west during the day Sunday and pour into the Rio Grande Valley, reaching KSAF in the afternoon and KABQ around 00Z Monday. Most model guidance continues to show sustained winds around 35kt at KABQ Sunday night (one model has 40+kt), with the gust potential to 45kt or even 50kt by 03Z. An AWW will be needed at KABQ. && .PREV DISCUSSION...233 PM MDT Sat Jun 8 2019... .SYNOPSIS... The warming trend continues today, with some of the hottest temperatures expected so far this year at a number of locales including Albuquerque and Roswell. A strong backdoor cold front will slide down the eastern plains early Sunday morning and provide significant cooling for a couple of days with well below normal temperatures forecast. The front will push west through the central mountain chain early Sunday evening and create strong east canyon winds into the Rio Grande Valley. Chances for showers and storms will focus across the southern half of the state Monday. Another backdoor cold front will slide down the eastern plains Tuesday night and provide some cooling going into Wednesday, while western New Mexico remains warm and dry. Chances for storms on Thursday will focus across the eastern half of the state, then look for drying on Friday with temperatures rising areawide. && .DISCUSSION... Pressure heights continue to rise as the upper high over north central Mexico drifts north, while our warming and drying trend persists. Some of the hottest temperatures so far this year are expected over the next several hours, pushing Roswell to over 100 for the first time and Albuquerque to at least 91 for the first time (we hit 90 for the first time yesterday). The backdoor front is still on track to slide south down the eastern plains late tonight into early Sunday, then push west through the central mountain chain Sunday evening. Winds behind the front will initially be strong near the Texas border and flirt with Wind Advisory criteria for a couple hours. The wind speed forecast continues to trend up downwind of our east/west canyons and gaps in the central mountain chain Sunday evening. Our forecast here in Albuquerque is closer to the ECMWF and NAM MOS numbers vs. the crazy high GFS MOS numbers, which means we'll likely issue a high-end Wind Advisory for the Sunday night period. Timing of the front into the middle RGV will allow ABQ to warm-up to 90 degrees again just before the front hits early Sunday evening. Moisture behind the front does ramp-up significantly, but the airmass is so cool that instability will be limited and that is reflected in the significant downtrend in model qpf over the past several cycles. The 12Z model solutions agree that the best chances for convection on Monday will be across southern portions of our CWA. A different scenario is forecast Tuesday, with an amplifying ridge over the Desert SW and Great Basin increasing northwest flow aloft over our area and bringing dry air in. Convective potential Tuesday will definitely be along and east of the central mountain chain, especially across the eastern plains where isolated severe storms are possible. Another backdoor front will slide down the eastern plains Tuesday night and provide some cooling Wednesday while western New Mexico remains warm and dry. The 12Z models agree on the weakening ridge moving over Thursday, but the low level flow turns-around and provides moisture and shear for a round of storms along/east of the central mountain chain. Look for drying/warming Fri/Sat as a weak Pacific trough approaches and steers the westerlies over the state. 11 && .FIRE WEATHER... A very warm, dry airmass currently in place over the state. This along with breezy southwest winds are creating a few spots of elevated fire weather conditions over northeast and east central New Mexico. However, any fire weather concerns will lessen after sunset as wind speeds diminish. The primary focus for this forecast package is the arrival of a potent backdoor front. The front should begin moving into northeast New Mexico shortly after midnight tonight. The front will move southwestward and reach central NM by early Sunday afternoon and eventually the NM/AZ border by early Monday morning. Wind speeds will increase behind the front, potentially nearing Wind Advisory criteria early Sunday in the northeast. As the front advances into central NM, easterly winds will strengthen in the Rio Grande Valley and will likely reach Wind Advisory criteria late Sunday. Temperatures will also plummet behind the front with maximum temperatures Monday 15 to 25 degrees below normal. The front will also bring an increased chance for precipitation across much of the area, but the best chance for wetting precipitation will be south of I-40. Temperatures will gradually warm through the week, but are expected to remain below seasonal normals. The persistent cool, wet pattern continues into the work week until Friday when drier air begins to move in. 15 && .ABQ WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 6 AM to 3 PM MDT Sunday for the following zones... NMZ534>536. Wind Advisory from 3 AM to noon MDT Sunday for the following zones... NMZ530-531. && 40
Hazardous weather outlook, Jun 8, 3:35 AM MDT, 16 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 335 AM MDT Sat Jun 8 2019 NMZ501>540-091100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 335 AM MDT Sat Jun 8 2019 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday A potent cold front will move through the central mountain chain Sunday night and bring strong canyon winds to the Rio Grande Valley. East winds of 30 to 40 mph with gusts up to 55 mph are possible in the area from Placitas to the east side of Albuquerque southward to Isleta Pueblo and Abo Pass. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Guyer
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 3:27 AM MDT | Wind Advisory | ABQ | 26 hr |
Nearby
Wind Advisories in New Mexico, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.